Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Factorizations of simple algebraic groups


Authors: Martin W. Liebeck, Jan Saxl and Gary M. Seitz
Journal: Trans. Amer. Math. Soc. 348 (1996), 799-822
MSC (1991): Primary 20G15
MathSciNet review: 1316858
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine all factorizations of simple algebraic groups as the product of two maximal closed connected subgroups. Additional results are established which drop the maximality assumption, and applications are given to the study of subgroups of classical groups transitive on subspaces of a given dimension.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20G15

Retrieve articles in all journals with MSC (1991): 20G15


Additional Information

Martin W. Liebeck
Affiliation: Department of Mathematics, Imperial College, London SW7 2BZ, England
Email: m.liebeck@ic.ac.uk

Jan Saxl
Affiliation: Department of Pure Mathematics and Mathematical Statistics, University of Cambridge, 16 Mill Lane, Cambridge CB2 1SB, England
Email: j.saxl@pmms.cam.ac.uk

Gary M. Seitz
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403
Email: seitz@bright.uoregon.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-96-01447-X
PII: S 0002-9947(96)01447-X
Received by editor(s): May 3, 1994
Received by editor(s) in revised form: January 30, 1995
Article copyright: © Copyright 1996 American Mathematical Society